Heart & Cardiology/PVCs and Clonazepam

Advertisement


Question
I started having PVCs in November 2012.  Non-smoker, exercise, healthy person.  Had the Holter monitor, EKG, 4 week event monitor with no problems found other than a possible arterial flutter which I am supposed to watch out for symptoms.  The PVCs come and go sometimes days without, sometimes multiple in a day.  I am taking generic Lomictal for mood and Clonzaepam as needed for anxiety.  My regiment is 1-1mg tablet in the AM with the Lomictal and then 1/2 tablet as needed for the rest of the day ever 4-6 hours.  Sometimes after a strong PVC I will take one but it still freaks me out.  On the days I have multiple PVCs I am a wreck with anxiety and fear.  I try to reassure myself but it is hard.  It is also hard on my wife after all the testing I cannot let it go.  Could the Clonazepam be causing more PVCs as a side affect?  It does not seem to have an affect on my anxiety.  Neither did Ativan.  thank you.

Answer
Hi Mike,
If you have a normal heart function you have nothing to worry about. I cannot comment on your anxiety meds.
Please read this:
http://www.cardiachealth.org/premature-ventricular-contractions-pvcs
Hope this helps,
Dr T
http://www.cardiachealth.org/

Heart & Cardiology

All Answers


Answers by Expert:


Ask Experts

Volunteer


doctort@cardiachealth.org

Expertise

Expert opinions on cardiac, thoracic and vascular diseases

Experience

Over 30 years experience of dealing as an expert with cardiac, thoracic and vascular diseases

Education/Credentials
Board certified cardio-thoracic surgeon

©2016 About.com. All rights reserved.